MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 48/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 48/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74122156
Health Effect - Clinical Codes Toxicity (2333); No Information (3190)
Date of Event 12/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It has reported that doctor found high cobalt levels in patient's blood sample and decided to revise the hip.
 
Additional Manufacturer Narrative
It was reported that hip revision surgery was performed due to high cobalt levels, found by doctor in patient¿s blood sample.As of today, device return and additional information has been requested for this complaint but has not become available.In the absence of the actual devices, the production records were reviewed for the known devices reportedly involved in this incident.Review of manufacturing records did not reveal any waivers, concessions, manufacturing or material abnormalities that could have contributed to this issue.No medical documentation related to the reported issues was provided for investigation.Therefore, the reported event cannot be assessed and a thorough medical assessment cannot be performed.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
ACETABULAR CUP HAP SIZE 48/56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key8206955
Report Number3005975929-2018-00564
Device Sequence Number13928462
Product Code NXT
UDI-Device Identifier03596010552303
UDI-Public03596010552303
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number74122156
Device Lot Number08EW17249
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTHOLOGY STEM 71356108/08AM04493; HEMI HEAD 74122548/07HW13512; MODULAR SLEEVE 74222300/07LW14962; UNKNOWN BHR DEVICE UNKNOWN LOT; UNKNOWN BHR DEVICE UNKNOWN LOT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;